Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 11, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 3, 1997, 2:56 PM PDT for San Bernardino County, California. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 3, 1997, 2:56 PM PDT (21:56 UTC)
- Expired
- Aug 3, 1997, 4:00 PM PDT
- In force
- 64 min
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County San Bernardino County, CA
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 032157 FFWLAS CAC071-032300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM AND FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 256 PM PDT SUN AUG 3 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A SEVERE THUNDERSTORM AND FLASH FLOOD WARNING EFFECTIVE UNTIL 400 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN EAST CALIFORNIA ...SOUTHERN SAN BERNARDINO COUNTY NATIONAL WEATHER SERVICE DOPPLER RADAR AND A COUPLE SPOTTERS IN SOUTHERN SAN BERNARDINO COUNTY REPORTED HEAVY RAIN OCCURRING IN LANDERS...TWENTY NINE PALMS...YUCCA VALLEY AND COPPER MOUNTAIN. DO NOT TRY TO OUT RACE RUNNING WATERS EITHER BY FOOT. DO NOT TRY TO CROSS RUNNING WATERS WITH AUTOMOBILES. GET TO HIGHER GROUND IMMEDIATELY. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE A<WAY FROM WINDOWS UNTIL THE STORM HAS PASSED. CORDERO
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 3, 1:50 PM PDT, 1 hour 6 minutes earlier.
Area forecast discussion, Aug 3, 1:50 PM PDT, 1 hour 6 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 150 PM PDT SUN AUG 3 1997 WATER VAPOR LOOP THIS AFTERNOON SHOWED ABUNDANT MSTR AT MID AND UPR LVLS FLOWING N INTO THE CWA. VORT MAX...WHICH WAS CLEARLY EVIDENT OVR NRN BAJA...WAS SHOWN LIFTING NNW. KESX RADAR SHOWED SCT RW AND A FEW TRW ACRS SRN PTNS OF THE CWA LIFTING OFF THE NW VIA SE FLO ALF. 12Z ETA/AVN/NGM FAILED TO PROPERLY INITIALIZE VORT LOBE. MOVMT OF VORT LOBE DEFINATELY AN UNCERTAINTY...BUT THINK FEATURE WL CONT TO LIFT N AND BE LOCATED ACRS SRN NEVADA SOMETIME DURING THE ERY MORNING HOURS. BASED ON THIS TIMING...SCT NOCTURAL RW/TRW A GOOD POSSIBLITY ACRS ALL BUT THE EXTREME N. PER COOR WITH PHX/LAX...WL CANCEL FLASH FLOOD WATCHES FOR SE CA AND NW AZ. SOME TRW WERE BEGINNING TO FLARE UP ACRS THE MTNS OF SAN BERNARDINO WHERE GREATEST SURFACE HEATING OCCURED TDA...BUT FOR THE MOST PART ACTIVITY HAS BEEN SUPRESSED BY CONSIDERABLE CLOUD COVER. EXTND PROGS INTESIFY UPR RDG ACRS THE WRN US WITH UPR HI CENTERED ACRS SRN NEVADA THRU MUCH OF THE PD. THIS SHOULD EFFECTIVELY CAP MOST AREAS...EXCEPT PERHAPS ACRS PTNS OF MOHAVE COUNTY AND S CNTL NEVADA MTNS. LAS 4220. MATUSIEWICZ SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 2:56 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 64 min |
| Aug 3, 4:00 PM PDT | Flash Flood Warning | VEF | San Bernardino | 60 min |
| Aug 3, 4:00 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 60 min |
| Aug 3, 4:59 PM PDT | Flash Flood Warning | VEF | San Bernardino | 31 min |
| Aug 3, 4:59 PM PDT | Severe Thunderstorm Warning | VEF | San Bernardino | 31 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.